MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C199E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Numbness (2415)
Date of Event 01/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: esbf3214c103e sn (b)(4), expiration date: 2018-05-23, udi # (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment a fusiform 5.1 cm in diameter abdominal aortic aneurysm, 3.2 cm in diameter right common iliac artery aneurysm, and 2.4 cm in diameter left common iliac artery aneurysm.It was reported that the endurant stent grafts were successfully implanted and the right internal iliac artery was also coiled.The patient presented at follow up and stated that they have chronic numbness in the right thigh.The ct revealed that claudication of the right lower extremity and the endurant 16x199 stent graft in the right common iliac artery was occluded.The physician elected to perform a retroperitoneal incision on the right side of the patient to get exposure to the right external iliac artery.The physician then performed a thrombectomy and pulled the organized clot from the right side limb and extended up to the flow divider.The physician placed a balloon expandable stent in the contralateral gate of the endurant iis bifurcate that extended from the flow divider to the end of the contralateral gate.The physician post dilated the balloon expandable stent up to 14 mm in diameter and then sutured the distal end of the contralateral stent graft limb to the vessel in the external iliac artery.The physician stated that the cause of the event was cannot be determined but believed it was due to an issue in the contralateral limb area.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Evaluation summary: the exact cause of the right limb occlusion could not be determined from the films provided.Angio¿s at implant were not available for review; the blood flow dynamics at implant could not be assessed from the post-implant ct¿s provided.The pre-implant films returned revealed that the neck diameter below the renal arteries measured 22mm, and 10mm lower near the bottom of the neck was 23mm.The distal aorta measured 33mm, with minimal thrombus and little calcification observed.The right common iliac was non-tortuous, the right external artery diameter measured 10.6mm, and the right femoral artery was 12mm in diameter.No issues were seen from ct¿s 9-days post-implant.Ct¿s from 3- ½ months post-implant revealed that a small amount of thrombus (and/or fabric infolding) was seen within the bifurcate aortic body, and beginning at the flow divider, the entire length of the left/contra limb was 100% occluded.Blood flow resumed just distal to the right limb within the area.Other than a slight amount of stent graft compression seen within the distal aorta (from 12 ¿ 9 ¿ 12mm id) and possible bifurcate aortic body fabric infolding, no apparent kinks or any other areas of compression was observed within the contra limb.Films during and post-thrombectomy and stent placement within the contra limb which resolved the occlusion were not available for review.It is unclear if bifurcate oversizing (implanting a 32mm bifurcate within the 22 -23mm neck) with resulting fabric infolding, or extending into the right external iliac artery, may have contributed to the occlusion.This occlusion may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.(b)(4).
 
Additional Manufacturer Narrative
Concomitant medical products: esbf3214c103e, sn (b)(4), expiration date: 2018-05-23, udi # (b)(4).Conclusion: failure to follow instructions (oversizing the stent graft).
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth, no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6385685
Report Number2953200-2017-00349
Device Sequence Number58452
Product Code MIH
UDI-Device Identifier00643169467705
UDI-Public00643169467705
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2018
Device Model NumberETLW1613C199E
Device Catalogue NumberETLW1613C199E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Not provided
04/13/2017
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date04/14/2017
05/08/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR